Alert archive / Idaho / High Wind Warnings in 2006
High Wind Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this high wind warning at Nov 13, 2006, 4:18 AM PST for Benewah County, Kootenai County, Latah County, Idaho; Lincoln County, Spokane County, Whitman County, Washington. It was in force for 9 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 13, 2006, 4:18 AM PST (12:18 UTC)
- Expired
- Nov 13, 2006, 1:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lincoln County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 51 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 13, 4:20 AM PST | NON-TSTM WND GST 62 | 17 W St. John, WA | ESCURE RAWS ELEV 1653 FT |
| Nov 13, 4:26 AM PST | NON-TSTM WND GST 53 | 5 E Spokane, WA | FELTS FIELD |
| Nov 13, 4:50 AM PST | TSTM WND GST 53 | Airway Heights, WA | |
| Nov 13, 4:50 AM PST | NON-TSTM WND GST 53 | 5 W Spokane, WA | WASTE TO ENERGY PLANT |
| Nov 13, 4:50 AM PST | NON-TSTM WND GST 53 | Airway Heights, WA | |
| Nov 13, 4:55 AM PST | NON-TSTM WND GST 54 | Airway Heights, WA | |
| Nov 13, 5:32 AM PST | NON-TSTM WND GST 59 | 5 W Spokane, WA | SPOKANE INTERNATIONAL AIRPORT |
| Nov 13, 5:45 AM PST | NON-TSTM WND GST 48 | 1 E Otis Orchards, WA | |
| Nov 13, 6:25 AM PST | NON-TSTM WND GST 47 | Cheney, WA | |
| Nov 13, 6:55 AM PST | NON-TSTM WND GST 71 | 6 S Moscow, ID | |
| Nov 13, 7:10 AM PST | NON-TSTM WND GST 60 | Uniontown, WA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 0.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 632 m²/s²
- 0-3 km storm-relative helicity
- 933 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 131218 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 418 AM PST MON NOV 13 2006 ...WINDY CONDITIONS TO DEVELOP OVER THE REGION... .A STRONG PACIFIC STORM SYSTEM WILL CREATE WINDY AND GUSTY CONDITIONS OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO ON MONDAY. IDZ003-WAZ033-132030- /O.UPG.KOTX.WI.Y.0011.000000T0000Z-061114T0200Z/ /O.NEW.KOTX.HW.W.0001.061113T1218Z-061113T2100Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...PULLMAN 418 AM PST MON NOV 13 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON BELOW 3000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND WARNING BELOW 3000 FEET...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO MUCH OF EASTERN WASHINGTON AND NORTH IDAHO BEGINNING EARLY THIS MORNING AND CONTINUING THROUGH THE AFTERNOON. EXPECT SUSTAINED WINDS OF 40 TO 45 MPH WITH GUSTS 55 TO 65 MPH ESPECIALLY ON EXPOSED BENCHES AND PRAIRIES. WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON... BUT REMAIN BREEZY INTO THE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ002-026-027-WAZ032-034>036-132030- /O.CON.KOTX.WI.Y.0011.000000T0000Z-061114T0200Z/ COEUR DALENE AREA-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... CLARKSTON...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE... COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE... COULEE CITY...SPOKANE 418 AM PST MON NOV 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A STRONG PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO MUCH OF EASTERN WASHINGTON AND NORTH IDAHO BEGINNING EARLY MONDAY MORNING AND CONTINUING THROUGH THE DAY. EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ESPECIALLY ON EXPOSED BENCHES AND PRAIRIES. WINDS WILL GRADUALLY DECREASE LATE MONDAY... BUT REMAIN BREEZY INTO THE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS76 KOTX 131247 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 447 AM PST MON NOV 13 2006 ...WINDY CONDITIONS TO DEVELOP OVER THE REGION... .A STRONG PACIFIC STORM SYSTEM WILL CREATE WINDY AND GUSTY CONDITIONS OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO ON MONDAY. IDZ002-WAZ036-132100- /O.UPG.KOTX.WI.Y.0011.000000T0000Z-061114T0200Z/ /O.EXA.KOTX.HW.W.0001.000000T0000Z-061113T2100Z/ COEUR DALENE AREA-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... SPOKANE 447 AM PST MON NOV 13 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON BELOW 3000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND WARNING BELOW 3000 FEET...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO MUCH OF EASTERN WASHINGTON AND NORTH IDAHO BEGINNING THIS MORNING AND CONTINUING THROUGH EARLY AFTERNOON. EXPECT SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS OF 55 TO 60 MPH ESPECIALLY ON EXPOSED BENCHES AND PRAIRIES. WINDS WILL GRADUALLY DECREASE LATE MONDAY... BUT REMAIN BREEZY INTO THE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ003-WAZ033-132100- /O.CON.KOTX.HW.W.0001.000000T0000Z-061113T2100Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...PULLMAN 447 AM PST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON BELOW 3000 FEET... A HIGH WIND WARNING BELOW 3000 FEET REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A STRONG PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO MUCH OF EASTERN WASHINGTON AND NORTH IDAHO BEGINNING EARLY THIS MORNING AND CONTINUING THROUGH THE AFTERNOON. EXPECT SUSTAINED WINDS OF 40 TO 45 MPH WITH GUSTS 55 TO 65 MPH ESPECIALLY ON EXPOSED BENCHES AND PRAIRIES. WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON... BUT REMAIN BREEZY INTO THE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ026-027-WAZ032-034-035-132100- /O.CON.KOTX.WI.Y.0011.000000T0000Z-061114T0200Z/ LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER...CLARKSTON...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY 447 AM PST MON NOV 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A STRONG PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO MUCH OF EASTERN WASHINGTON AND NORTH IDAHO BEGINNING EARLY MONDAY MORNING AND CONTINUING THROUGH THE DAY. EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ESPECIALLY ON EXPOSED BENCHES AND PRAIRIES. WINDS WILL GRADUALLY DECREASE LATE MONDAY... BUT REMAIN BREEZY INTO THE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 131834 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1034 AM PST MON NOV 13 2006 WAZ034-035-131945- /O.CAN.KOTX.WI.Y.0011.000000T0000Z-061114T0200Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY 1034 AM PST MON NOV 13 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND ADVISORY. STRONG UPPER LEVEL WINDS ARE NO LONGER TRANSLATING DOWN TO THE SURFACE OVER THE COLUMBIA BASIN AND MOSES LAKE AREA. AS A RESULT SURFACE WINDS HAVE DECREASED SUBSTANTIALLY THIS MORNING. CURRENT AND EXPECTED SOUTHWEST WINDS OF 10 TO 20 MPH ARE BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ IDZ002-003-WAZ033-036-132100- /O.CON.KOTX.HW.W.0001.000000T0000Z-061113T2100Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PULLMAN...SPOKANE 1034 AM PST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON BELOW 3000 FEET... A HIGH WIND WARNING BELOW 3000 FEET REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A POWERFUL PACIFIC STORM SYSTEM BROUGHT STRONG WINDS TO MUCH OF EASTERN WASHINGTON AND NORTH IDAHO THIS MORNING. WIND GUSTS REPORTED WITH THIS SYSTEM WERE AS HIGH AS 58 MPH AT FAIRCHILD AIR FORCE BASE AND 71 MPH JUST SOUTH OF MOSCOW IDAHO WHICH WAS REPORTED BY THE DEPARTMENT OF HIGHWAYS. WINDS HAVE NOW DECREASED TO THE 25 TO 35 MPH RANGE WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ026-027-WAZ032-140200- /O.CON.KOTX.WI.Y.0011.000000T0000Z-061114T0200Z/ LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER...CLARKSTON 1034 AM PST MON NOV 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A STRONG PACIFIC STORM SYSTEM CONTINUES TO KEEP WINDY CONDITIONS OVER LEWISTON AND CLARKSTON AREA AND SOUTHERN NEZ PERCE COUNTY TODAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ESPECIALLY ON EXPOSED BENCHES AND PRAIRIES WILL CONTINUE. WINDS WILL GRADUALLY DECREASE LATE TODAY... BUT REMAIN BREEZY INTO THE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 132112 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 112 PM PST MON NOV 13 2006 IDZ002-003-WAZ033-036-132215- /O.EXP.KOTX.HW.W.0001.000000T0000Z-061113T2100Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PULLMAN...SPOKANE 112 PM PST MON NOV 13 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH BLOWING ACROSS THE SPOKANE AND COEUR D ALENE AREA DOWN TO THE WASHINGTON AND IDAHO PALOUSE THIS AFTERNOON ARE EXPECTED TO DECREASE THROUGH THE AFTERNOON AND EVENING. AS THESE WINDS ARE CURRENTLY BELOW WARNING CRITERIA THE HIGH WIND WARNING HAS EXPIRED. $$ IDZ026-027-WAZ032-140200- /O.CON.KOTX.WI.Y.0011.000000T0000Z-061114T0200Z/ LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER...CLARKSTON 112 PM PST MON NOV 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A STRONG PACIFIC STORM SYSTEM CONTINUES TO KEEP WINDY CONDITIONS OVER LEWISTON AND CLARKSTON AREA AND SOUTHERN NEZ PERCE COUNTY TODAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ESPECIALLY ON EXPOSED BENCHES AND PRAIRIES WILL CONTINUE. WINDS WILL GRADUALLY DECREASE LATE TODAY... BUT REMAIN BREEZY INTO THE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this high wind warning went out at Nov 13, 2:51 AM PST, 1 hour 27 minutes earlier.
Area forecast discussion, Nov 13, 2:51 AM PST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION... CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
251 AM PST MON NOV 13 2006
.SYNOPSIS...A SERIES OF PACIFIC STORM SYSTEMS WILL MOVE THROUGH
THE REGION THROUGH NEXT WEEK. EXPECT WET AND COOL CONDITIONS
TO CONTINUE.
&&
.DISCUSSION...
TODAY AND TONIGHT...THE WELL ADVERTISED WINTER STORM IS CURRENTLY
MOVING THROUGH THE FORECAST AREA. SATELLITE PICS ARE SHOWING THE
FRONT MOVING ACROSS THE CASCADES AT THE TIME AND OBSERVATIONS SHOW
THE SURFACE LOW IS CURRENTLY BETWEEN KMWH AND THE CASCADES. THE
SURFACE LOW IS STILL ON TRACK TO MOVE NORTHEAST ACROSS MY NORTHEAST
ZONES THIS MORNING. EXPECT RAPID DRYING BEHIND THE FRONTAL PASSAGE
THROUGH THE DAY. STRONG CROSS CASCADES FLOW AND UPSLOPING FLOW INTO
THE NORTHEAST AND PANHANDLE MOUNTAINS KEEPS LIKELY OR BETTER POPS
OTHERWISE CLEARING FROM THE WEST. IN ADDITION THE ATMOSPHERE IS
EXPECTED TO BECOME UNSTABLE ENOUGH BEHIND THE COLD FRONT TO SUPPORT
SCATTERED RAIN AND SNOW SHOWERS THIS AFTERNOON. AS SUCH EXPECT
CLEARING FROM THE WEST THIS MORNING AND DEVELOPING SHOWERS THIS
AFTERNOON. QPF AMOUNTS SHOULD BE IMPRESSIVE AND EXPECT TOTAL SNOW
ACCUMULATIONS...MAINLY IN THE MOUNTAINS TO EXCEED WARNING CRITERIA.
ANOTHER CHALLENGE WILL BE PRECIPITATION TYPE THROUGH THE EARLY
MORNING HOURS. FOR THE BASIN AND INTO THE PALOUSE TEMP/WET BULBS ARE
WARM ENOUGH THE PRECIPITATION TYPE SHOULD BE A ALL SNOW. FURTHER
NORTH IN THE SPOKANE-COEUR D ALENE AND DEER PARK AREAS TEMPS ARE
SUCH THAT A MIXTURE OF RAIN AND WET SNOW WILL BE OBSERVED. AT THE
TIME EXPECT ACCUMULATIONS IN THE SPOKANE AREA ABOVE 2300 FEET TO
REMAIN BELOW AN INCH WITH AN A LITTLE OVER AN INCH NEAR COEUR D
ALENE. NEVER THE LESS THIS WILL MAKE FOR A DIFFICULT MORNING COMMUTE
ACROSS THE AREA. THE COMBINATION OF THE UNSTABLE AIR MASS...TIGHT
PRESSURE GRADIENTS AND GOOD COLD AIR ADVECTION WILL RESULT IN WINDY
CONDITIONS TODAY. SUSTAINED WINDS 20 TO 35 MPH WITH GUSTS 35 TO 50
MPH WILL BE COMMON ACROSS THE FORECAST AREA THROUGH THE AFTERNOON.
THE WINDS SHOULD DECREASE BELOW ADVISORY CRITERIA SOON AFTER SUNSET.
AS SUCH NUMEROUS WINTER WEATHER HIGHLIGHTS HAVE BEEN ISSUED TO HANDLE
THE CURRENT WEATHER SYSTEM. WITH THE GUSTY WINDS EXPECT TEMPERATURES
TO JUMP UP INTO THE 40S AGAIN THIS AFTERNOON. SHOWERS WILL CONTINUE
INTO THIS EVENING ACROSS THE SOUTHEAST PORTIONS OF THE CWFA...
OTHERWISE DRY ACROSS THE REMAINDER OF THE CWFA. TOBIN
TUES THROUGH SUNDAY...FCST FOCUS WILL BE ON SNOW ACCUMULATIONS AND
PCPN TYPE TUES NT AND WED. WITH THE COLD-FRONT APPROACHING THE PAC NW
COAST TUES NT...IMMEDIATE ATTENTION WILL BE GIVEN TO THE LEAD
WARM-FRONT THAT ORIENTS ITSELF ROUGHLY NW-SE ACROSS THE COLUMBIA
BASIN BY 12Z WED. STRENGTH OF THE WARM-FRONT AND THE STEEPNESS
OF THE SLOPE OF THE ISENTROPIC SFCS N OF A LINE FROM KEAT TO KDEW
WILL BE ENHANCED GREATLY BY THE DEEP COOL AIR-MASS DAMMED AGAINST THE
E SLOPES OF THE CASCADES AND NW BASIN ZONES ON PRE-FRONTAL SELY FLOW
UP TO ABOUT 850MB. THERMODYNAMIC PROFILES AND QPF SUPPORT THE
MENTION OF ACCUMULATING SNOWS DOWN TO AS LOW AS 1000-1500 FT MSL FROM
THE OKANOGAN VLY W INTO THE METHOW AND CHELAN VLYS LATE TUES NT AND
WED MORNING. WE HAVE LOWERED SNOW LEVELS FOR THIS AREA AND INCREASED
SNOW AMNTS. OF GREATER IMPORTANCE IS THE SPEED AT WHICH GUIDANCE IS
WARMING TEMPS ALOFT JUST ABOVE THE SFC. 850MB TEMPS WARM ABOUT 5-6C
FROM 12Z WED TO 00Z THURS. POCKETS OF COLD AIR IN THE LOWER VLYS
ACROSS N WA BELOW THE RAPID WARMING TEMPS ALOFT STILL FAVORS THE
MENTION OF AREAS OF FREEZING RAIN WED MORNING. AS THE FRONT TRACKS E
THRU ERN WA AND N ID WED...SNOW LEVELS WILL BE LOW ENUF TO MENTION
ACCUMULATIONS DOWN TO ABOUT 2500 FT MSL FOR VALLEY SITES N OF SPOKANE
TO THE BC BORDER. POST-FRONTAL WLY FLOW WILL SHUT OFF THE PCPN THREAT
FOR THE BASIN ZONES WED NT BUT...GIVEN THE INCREASING INSTABILITY...
SHOULD INCREASE THE AMNTS FOR THE N ID MTNS THRU THURS. BZ
&&
.AVIATION...
A BRIEF QUIET PERIOD THIS EVENING BEFORE CEILINGS LOWER
SIGNIFICANTLY OVERNIGHT...WITH PRECIPITATION BEGINNING LARGELY AS
SNOW OR MIXED RAIN AND SNOW OVERNIGHT. SNOW ENDS TOMORROW WITH ONLY
A FEW RAIN SHOWERS LEFT BEHIND AT MOST TAF LOCATIONS...BUT AS THE
WARM FRONT CAUSING ALL THE SNOW PASSES TOMORROW...WINDS WILL
INCREASE SIGNIFICANTLY FROM THE SOUTHWEST WITH GUSTS UP TO 40KTS IN
PLACES. /FRIES
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 44 28 40 29 45 36 / 80 20 0 10 100 60
COEUR DALENE 44 30 39 32 44 35 / 80 40 0 20 100 90
PULLMAN 47 31 41 33 50 38 / 80 50 10 0 90 70
LEWISTON 51 36 45 37 54 42 / 60 50 10 0 60 60
COLVILLE 38 26 40 26 47 32 / 80 20 0 20 100 60
SANDPOINT 40 29 38 31 42 34 / 100 60 0 20 100 90
KELLOGG 43 31 39 34 42 36 / 100 60 10 10 100 90
MOSES LAKE 51 31 45 31 54 37 / 20 10 0 20 80 40
WENATCHEE 47 30 43 33 47 34 / 20 10 0 40 80 40
OMAK 46 26 40 29 49 35 / 20 10 0 50 100 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 4 PM MONDAY FOR NORTHERN PANHANDLE...
CENTRAL PANHANDLE MOUNTAINS.
WIND ADVISORY UNTIL 6 PM MONDAY FOR COEUR DALENE AREA...IDAHO
PALOUSE...LEWISTON AREA...LEWIS AND SOUTHERN NEZ PERCE
COUNTIES.
WA...WIND ADVISORY UNTIL 6 PM MONDAY FOR LOWER GARFIELD AND ASOTIN
COUNTIES...WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER
COLUMBIA BASIN...SPOKANE AREA.
WINTER STORM WARNING UNTIL 4 PM MONDAY FOR NORTHEAST
MOUNTAINS...EAST SLOPES NORTHERN CASCADES.
SNOW ADVISORY UNTIL 4 PM MONDAY FOR OKANOGAN HIGHLANDS.
&&Hazardous weather outlook, Nov 12, 10:57 PM PST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1057 PM PST SUN NOV 12 2006 WAZ038-140700- OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM 1057 PM PST SUN NOV 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 PM PST MONDAY. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. SEAWSWOTX /WWUS46 KOTX/ .DAY ONE...TONIGHT SNOW WILL OVERSPREAD THE AREA TONIGHT AND CONTINUE INTO MONDAY. SNOW ACCUMULATION OF 2 TO 4 INCHES IN THE VALLEYS IS EXPECTED BY MONDAY AFTERNOON...WITH AMOUNTS UP TO 8 INCHES IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE UNSETTLED WET WEATHER WILL CONTINUE THROUGH THE PERIOD WITH THE NEXT WET SYSTEM SLATED TO MOVE IN TUESDAY NIGHT AND WEDNESDAY. IDZ001-004-WAZ037-042-140700- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 1057 PM PST SUN NOV 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT WINTER STORM WARNING IN EFFECT FROM 4 AM TO 4 PM PST MONDAY. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. SEAWSWOTX /WWUS46 KOTX/ .DAY ONE...TONIGHT MOUNTAIN SNOW WILL BECOME STEADIER AND HEAVY AT TIMES OVERNIGHT AND PERSIST THROUGH MONDAY MORNING BEFORE TAPERING OFF TO SNOW SHOWERS MONDAY AFTERNOON. IN ADDITION...WINDS GUSTING AS HIGH AS 50 MPH WILL PRODUCE AREAS OF BLOWING OR DRIFTING SNOW... SIGNIFICANTLY RESTRICTING VISIBILITIES TO ONE-QUARTER MILE OR LESS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE UNSETTLED WET WEATHER WILL CONTINUE THROUGH THE PERIOD WITH THE NEXT WET SYSTEM SLATED TO MOVE IN TUESDAY NIGHT AND WEDNESDAY. IDZ002-003-026-027-WAZ032>036-140700- COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY... RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR... GRAND COULEE...COULEE CITY...SPOKANE 1057 PM PST SUN NOV 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST MONDAY. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. SEANPWOTX /WWUS76 KOTX/ .DAY ONE...TONIGHT WIDESPREAD RAIN OR A MIX OF RAIN AND SNOW SNOW CAN BE EXPECTED FOR THE REST OF TONIGHT. A SLUSHY INCH CAN BE EXPECTED FOR ELEVATIONS NEAR AND ABOVE 2500 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WEST AND SOUTHWESTERLY WINDS WILL DEVELOP EARLY MONDAY AND PERSIST THROUGH MUCH OF THE DAY MONDAY BEFORE DIMINISHING LATE. GUSTS OF 50 MPH OR GREATER WILL BE POSSIBLE. THE UNSETTLED WET WEATHER WILL CONTINUE THROUGH THE PERIOD WITH THE NEXT WET SYSTEM SLATED TO MOVE IN TUESDAY NIGHT AND WEDNESDAY. WAZ031-041-043-044-140700- NORTHEAST BLUE MOUNTAINS-WENATCHEE AREA-OKANOGAN VALLEY- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...ANATONE...PEOLA...WENATCHEE...OMAK... OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 1057 PM PST SUN NOV 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT RAIN AND SNOW SHOWERS WILL CONTINUE TONIGHT. EXPECT ACCUMULATIONS GENERALLY BELOW AN INCH ABOVE 2500 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY WEST AND SOUTHWESTERLY WINDS WILL DEVELOP EARLY MONDAY AND PERSIST THROUGH MUCH OF THE DAY MONDAY BEFORE DIMINISHING LATE. GUSTS OF 50 MPH OR GREATER WILL BE POSSIBLE. THE UNSETTLED WET WEATHER WILL CONTINUE THROUGH THE PERIOD WITH THE NEXT WET SYSTEM SLATED TO MOVE IN TUESDAY NIGHT AND WEDNESDAY.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 10:21 PM PST | Winter Storm Warning | OTX | Benewah, Bonner, Boundary, Kootenai, Latah, Shoshone | 24 hr |
Nearby
High Wind Warnings in Idaho, 2006High Wind Warnings in Washington, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.